This is my first time being diagnosed and treated for depression and anxiety. It slammed into my life two-months ago. I have tremendous stress (like most), and the cumulative effect finally took a toll on both my physical and mental health. I have hypertension, I'm prediabetic, and now depressed with anxiety. I was reluctant to take any medication that was not "natural," but the insomnia and tremors got the best of me. Anyone with any experience taking lexapro, I appreciate any feedback you care to offer.
Hi, Blessed! I think you'll find that Lexapro works quite well as it helps relieve both depression and anxiety. But don't expect instant results. Some people report improvement as early as two weeks or so but in general it takes more like three to four weeks and six to eight weeks to achieve the full benefits.
You may ~ but most people don't ~ experience some initial side effects such as nausea, headache, and drowsiness for the first few days to a couple of weeks. These will resolve quickly and can be easily and safely relieved with simple OTC treatments.
I understand your hesitancy regarding taking medications but you have to do what's best so that you can enjoy a full and happy life.
Best regards and good luck to you. Wildcat
I cannot tell you that any side effects that you may get from the Lexapro will resolve quickly, everyones chemistry is different. Have you tried therapy for your stress? You may want to try all approaches you can before heading down the antidepressant path. Talk therapy, yoga, exercise, meditation, self help books, diet change, identify the stressors, support groups, your faith or spiritualism, friends, family, a furry buddy, be kind to yourself.
Maybe ask your doctor for something like Buspar that is non-addictive for temporary relief as you figure out how to manage your anxiety.You may also find that once your other health issues are under control it may help. I agree that you should be hesitant about starting any antidepressants unless all else has failed.
Hope you find a better solution.
Blessed716; I can not agree more with my 2 lady friends above, And as said don't beat yourself up at least you are getting the help you need. You have major life changes going on and that is enough to mess with anybody's mind I am very happy that you are not only doing medications but taking different things that we'll help you even more. And remember you have family around to help you out too.
Lexapro does work pretty good for many people and well worth the try you have been on it getting close to 2 weeks and normally most people at least with any minor side effects they start to disappear about this time. Then really between the next 2 to 3 weeks, you should gradually start to feel a bit better than when you get to the 6 to 8 weeks that is when you should be at the blood level where it reaches the full benefits of the medication. And you should notice some difference by then.
Just remember also it's a good idea to take this at about the same time each day. And don't be beating yourself up thinking you should have done this or that most of us this just hits you like a ton of rocks. And there was nothing you could do until you really noticed something was wrong. I know it sure helps me to try and stay away from the Negative type people that when you get done talking with them you feel worse than you did before. Also, try to keep thinking about things you enjoy doing. And do your best to stay Positive as you feel yourself going down Start to think of nice things that you enjoy. And in time thing well get much better for you. Just keep that in mind and all well come out okay for you. above all NEVER GIVE UP. YOU CAN DO THIS. and remember to give yourself a break nothing you have done would have avoided this. Keep positive my friend. And we are always here for you. and remember it helps to take short walks if you are up to it like walking around the block or just down the block and back get some fresh air. But don't push yourself. You are going to come out of this much better than you have been in years and that alone is going to help.
I have taken Lexapro in the past and this type of medication can take several weeks for you to feel the full effect. Be sure to keep open communication with your doctor to let him/her know if it's helping or if you experience any bothersome side effects. Best of luck to you!
I also am in your position. I wa on Zoloft for approx 20 yrs with moderate success. In October I decided to get off of it because I thought I didn’t need it and it’s been a downhill ride since then. I don’t sleep through the night. I wake up about twice a night with anxiety/ panic attacks. I’ve lost weight, anxiety also during the day although it’s not constant. Digestive problems. Anxiety shakes sporadically during the day. Every day is a struggle for me. I tried melatonin at night. Gabitril- from the health food store. Not sure of the long term safety of it.
I finally went to the drs and he suggested Lexapro. After 2 weeks of researching/thinking about it I’m going to try it. I really didn’t want to go back on meds but I can’t live like this.
Good luck to both of us. Pls keep in touch
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2011 • 5 answers
Updated 11 days ago • 47 answers
Updated 19 Apr 2016 • 1 answer
Updated 27 Sep 2018 • 3 answers
Updated 11 Jan 2018 • 1 answer